Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 120, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 9, 2016, 8:19 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2016, 8:19 PM PST (04:19 UTC)
- Expired
- Dec 10, 2016, 3:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
454 WHUS76 KEKA 100419 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 819 PM PST FRI DEC 9 2016 PZZ470-101230- /O.NEW.KEKA.SC.Y.0120.161210T0419Z-161210T0800Z/ /O.CON.KEKA.SW.Y.0003.161211T0200Z-161212T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 819 PM PST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 PM SATURDAY TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS...SW 20 TO 25 KT. WINDS WILL DIMINISH TO 10 TO 15 KT LATER TONIGHT. * WAVES/SEAS...NW 9 TO 10 FEET AT 9 TO 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-100800- /O.NEW.KEKA.SC.Y.0120.161210T0419Z-161210T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 819 PM PST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS...SW 20 TO 25 KT. WINDS WILL DIMINISH TO 10 TO 15 KT LATER TONIGHT. * WAVES/SEAS...NW 9 TO 10 FEET AT 9 TO 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-101100- /O.NEW.KEKA.SC.Y.0120.161210T0419Z-161210T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 819 PM PST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. * WINDS...SW 20 TO 30 KT...DIMINISHING TO NW 10 TO 15 KT EARLY TOMORROW MORNING. * WAVES/SEAS...MIXED SEAS BUILDING TO 10 TO 11 FT. PERIODS FROM 7 TO 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
407 WHUS76 KEKA 101104 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 AM PST SAT DEC 10 2016 PZZ470-101915- /O.CAN.KEKA.SW.Y.0003.161211T0200Z-161212T0200Z/ /O.NEW.KEKA.SC.Y.0121.161211T0200Z-161212T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 304 AM PST SAT DEC 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SUNDAY. * WINDS...WEST TO NORTHWEST 10 TO 15 KT WITH HIGHER GUSTS. * WAVES/SEAS...NW 9 TO 10 FEET AROUND 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-101215- /O.EXP.KEKA.SC.Y.0120.000000T0000Z-161210T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 304 AM PST SAT DEC 10 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 3:52 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 9, 3:52 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
352 PM PST Fri Dec 9 2016
.SYNOPSIS...A wet and cloudy pattern will persist over the next
several days, with periods of widespread rainfall. The heaviest
rains are expected tonight as an atmospheric river impacts the
area.
&&
.DISCUSSION...After a slight break in widespread rainfall today,
another batch of widespread rains is presently moving inland along
the Redwood Coast. This is response to an atmospheric river that
has set up from Hawaii to SW OR and NW CA. This deep feed of
moisture is very apparent on the latest H2O vapor imagery with
cold cloud tops in most of the band. Several vorticity maxima
pivoting around a 524 dam upper low W of Vancouver are helping to
increase jet dynamics and upper divergence over the N 1/2 of our
area. In fact, cloud tops are cooling further and the areal extent
of cold clouds is increasing. 1 to 3 inches of additional
rainfall are likely area wide tonight and Saturday morning with
locally higher amounts over the S-W facing terrain (especially
over the northern interior and the King Range of SW Humboldt.
Snow levels will start the night around 6000 ft but will fall to
near 4500 ft over Del Norte and extreme N Trinity County by
morning. As a result of the increased precipitation forecast, have
bumped snow totals up over the N Trinity mountains. However,
significant snows are not expected below 4500 feet.
More rains, more showery in nature, are expected late Saturday
through Sunday night, with the most coverage and highest QPF
values over Del Norte and N Humboldt counties. Another disturbance
is expected to affect the area late Monday into Tuesday. There
remains a high amount of uncertainty regarding this feature. The
ECMWF develops a 1000 mb surface low off off the NW CA coast by
late Tuesday with a period of significant QPF over the forecast
area. The GFS is far more conservative, with no significant
surface low development and a much lighter and showery
precipitation field. Have capped PoPs below 70 percent over the S
portion of the area during this period until better model
agreement arises.
The main forecast adjustment was to reduce PoPs during the middle
of the coming week as the models are indicating a bit more ridging
over the area ahead of the another disturbance late in the week.
/SEC
&&
.AVIATION...MVFR ceilings this afternoon will give way to MVFR to
IFR conditions this evening as a band of sub-tropical moisture from
Hawaii(an Atmospheric River) moves into northern California around
0300Z this evening. This band of precipitation will slowly move
southeastward and the precipitation will become showery in nature
around 0900Z over Del Norte and Humboldt and Trinty Counties and
around 1200Z in Mendocino county. The surface winds become westerly
to northwesterly as the precipitation turns to showers.
&&
.MARINE...The light winds will persist across the marine zones through
Monday,and then are expected to increase. A west to northwest swell
will propagate across the waters Saturday increasing the seas. A
band of sub-tropical moisture from Hawaii (an Atmospheric
River) will move across the coastal waters overnight bringing
periods of light to moderate rain. The Small Craft Advisory across
the northern outer waters was cancelled this afternoon as the
short period seas ended. A Small Craft Advisory for Hazardous Seas
was issued for the northern outer waters valid Saturday night
through late Sunday afternoon due to the anticipated building
northwest swell.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory for hazardous seas from 6 PM Saturday to
6 PM Sunday for PZZ470.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 9, 2:52 AM PST, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 252 AM PST FRI DEC 9 2016 CAZ101>113-101100- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 252 AM PST FRI DEC 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:04 AM PST | Small Craft Advisory | EKA | 11 hr | |
| Dec 10, 8:55 AM PST | Areal Flood Advisory | EKA | Mendocino | 8 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.